Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 208, NWS Birmingham, AL

July 2, 2012Perry County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 2, 2012, 11:15 AM CDT for Perry County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2012, 11:15 AM CDT (16:15 UTC)
Expired
Jul 2, 2012, 11:40 AM CDT
In force
25 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Perry County, AL

The radar

The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 11:22 AM CDTTSTM WND DMG2 Ssw Marion, ALMINOR ROOF DAMAGE TO TWO HOMES ALONG OAKCREST DRIVE DUE TO FALLEN TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2191 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS54 KBMX 021615
SVRBMX
ALC105-021700-
/O.NEW.KBMX.SV.W.0208.120702T1615Z-120702T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1115 AM CDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PERRY COUNTY IN ALABAMA...

* UNTIL NOON CDT

* AT 1111 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MARION...
  AND MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VAIDEN...RADFORD...HAMBURG...VAIDEN FIELD AIRPORT AND SUTTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3269 8746 3276 8724 3261 8704 3258 8705
      3256 8708 3254 8707 3253 8709 3249 8716
      3248 8748
TIME...MOT...LOC 1615Z 348DEG 9KT 3259 8732

$$

27
2 follow-up statements
808 
WWUS54 KBMX 021625
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 AM CDT MON JUL 2 2012

ALC105-021700-
/O.CON.KBMX.SV.W.0208.000000T0000Z-120702T1700Z/
PERRY AL-
1125 AM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PERRY
COUNTY UNTIL NOON CDT...

AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MARION...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  VAIDEN...HAMBURG...VAIDEN FIELD AIRPORT AND SUTTLE.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3269 8746 3276 8724 3261 8704 3258 8705
      3256 8708 3254 8707 3253 8709 3249 8716
      3248 8748
TIME...MOT...LOC 1625Z 348DEG 9KT 3257 8731

$$

27
389 
WWUS54 KBMX 021640
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CDT MON JUL 2 2012

ALC105-021650-
/O.CAN.KBMX.SV.W.0208.000000T0000Z-120702T1700Z/
PERRY AL-
1140 AM CDT MON JUL 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3269 8746 3276 8724 3261 8704 3258 8705
      3256 8708 3254 8707 3253 8709 3249 8716
      3248 8748
TIME...MOT...LOC 1640Z 348DEG 9KT 3253 8730

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:06 AM CDT, 9 minutes earlier.

Area forecast discussion, Jul 2, 11:06 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1106 AM CDT MON JUL 2 2012

.UPDATE...TODAYS WEATHER.

&&

.DISCUSSION...

CONVECTION OVER NORTH CENTRAL ALABAMA HAS WEAKENED SINCE EARLIER
THIS MORNING. GREATEST AREAL COVERAGE FOR RAIN WILL LIKELY BE
AREAS ALONG AND EAST OF I-65 AND NORTH OF I-20. CONVECTION IS
DEVELOPING ON EAST SIDE OF COLD POOL AND ENTIRE COMPLEX IS
SHIFTING SLOWLY EASTWARD. ELSEWHERE...CONVECTION IS DEVELOPING
ALONG A NORTH TO SOUTH 925MB TROF ACROSS WEST ALABAMA. FOR AREAS
SOUTH OF I-20...CONVECTION WILL LIKELY REMAIN SCATTERED...BUT THE
POTENTIAL FOR ISOLATED SEVERE EXISTS DUE TO DIURNAL HEATING.

DUE TO CLOUDS AND RAIN ACROSS NORTH CENTRAL ALABAMA...THE HEAT
ADVISORY HAS BEEN CANCELLED.

&&

.AVIATION...12Z TAF DISCUSSION.

SOME GOOD NEWS ACROSS THE AREA...RAIN HAS CONTINUED FOR A GOOD
PORTION OF THE OVERNIGHT HOURS. BAD NEWS IS THAT THIS HAS CAUSED THE
TAFS TO BE A TOUCH ON THE TOUGH SIDE TRYING TO TIME OUT MORNING
CONVECTION AND THEN AGAIN AFTERNOON CONVECTION. BASED THE INITIAL
TIMING OFF OF CURRENT RADAR TRENDS AND EXPECTED CONDITIONS THIS
MORNING. NOT A SINGLE MODEL HAS A HANDLE ON THINGS SO GOING WITH
PERSISTENCE. THIS AFTERNOON MORE SCATTERED THUNDERSTORMS. GIVEN THE
UNCERTAINTIES ONLY WENT WITH VCTS FOR THE AFTERNOON AS
BOUNDARIES...HEATING...AND STORMS WILL BE VARIABLE ACROSS THE STATE.
MAY BE MORE FOG/HAZE TUESDAY MORNING GIVEN THE MORE PERSISTENT RAIN
OVERNIGHT TONIGHT...BUT WILL EVALUATE WITH NEXT SETS OF TAFS.

&&

.PREV DISCUSSION... /ISSUED 630 AM CDT MON JUL 2 2012/

ON GOING CONVECTION...NUMEROUS OUTFLOWS...SURFACE
TROUGH...DAYTIME HIGHS TO NEAR 100...AND WEAKENING UPPER RIDGE
MAKE FOR A PROBLEMATIC POP FORECAST FOR TODAY. SOME OF THE MODELS
TRANSITION THE CENTER OF THE RIDGE OVER US TODAY...OTHERS DO
NOT...AND NONE OF THE MODELS HAVE DONE WELL WITH THE ONGOING
CONVECTION. FORECAST SOUNDINGS FOR TODAY ARE STILL UNSTABLE BUT
NOT QUITE AS EXPLOSIVE AS YESTERDAY. STILL THOUGH...I THINK THERE
SHOULD BE A DECENT SHOT OF ADDITIONAL SCATTERED THUNDERSTORMS
DEVELOPING AS WE REACH THE AFTERNOON PEAK HEATING...ESPECIALLY
WITH ALL THE OUTFLOWS THAT ARE BOUND TO BE LINGERING OVER OR
NEARBY THE AREA. BUMPED THE POPS UP TO THE MID CHANCE RANGE
EVERYWHERE AND...OF COURSE...WILL HAVE TO SEE HOW THINGS WIND DOWN
IN THE SOUTHEAST AND NORTHEAST COUNTIES OVER THE NEXT FEW HOURS.
NOT EXPECTING ANYTHING ORGANIZED TODAY BUT ISOLATED STRONG TO
SEVERE STORMS POSSIBLE AGAIN ALONG WITH VERY HEAVY RAINFALL.

BEYOND TODAY...SEEMS LIKE WE LOSE THE RIDGE AS IT BEGINS TO RE-
CENTER OVER THE MIDDLE OF THE COUNTRY. THIS SHOULD PUT US IN A
FAVORABLE POSITION OF AT LEAST SEEING DIURNALLY DRIVEN
THUNDERSTORMS THAT LINGER INTO THE EVENING HOURS. TEMPERATURES IN
THE UPPER 90S TO LOW 100S AGAIN TODAY BUT SHOULD BEGIN TO BACK
DOWN SLOWLY FOR THE REMAINDER OF THE WEEK.

&&

CLIMATE...

SELECTED HEAT RELATED CLIMATE INFORMATION FOR THE NEXT FEW DAYS.

JULY 2

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    102             1954
BIRMINGHAM                  101             1954
MONTGOMERY                  101             1969
TUSCALOOSA                  102             1970

JULY 3

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    100             1970
BIRMINGHAM                  101             1970
MONTGOMERY                  100             1877
TUSCALOOSA                  103             1970

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     88  72  97  72  96 /  50  30  30  20  30
ANNISTON    89  73  96  72  96 /  60  30  30  20  30
BIRMINGHAM  86  75  97  75  97 /  80  30  30  20  30
TUSCALOOSA  94  74  99  74  98 /  50  30  30  20  30
CALERA      89  74  97  73  96 /  60  30  30  20  30
AUBURN      92  76  96  75  94 /  40  30  30  20  30
MONTGOMERY  95  75  98  74  97 /  40  30  30  20  30
TROY        96  74  95  73  95 /  40  30  30  20  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CHILTON...
DALLAS...ELMORE...GREENE...HALE...LOWNDES...MACON...MARENGO...
MONTGOMERY...PERRY...PICKENS...PIKE...RUSSELL...SUMTER...
TUSCALOOSA.

&&
Hazardous weather outlook, Jul 2, 8:59 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 AM CDT MON JUL 2 2012

ALZ011>015-017>050-030300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
859 AM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

HIGH TEMPERATURES ACROSS SOUTH CENTRAL ALABAMA WILL AGAIN APPROACH
THE CENTURY MARK THIS AFTERNOON. HEAT INDICES WILL REACH THE 100 TO
107 DEGREE RANGE. A HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF SOUTH
CENTRAL ALABAMA.

SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY AND INTO
THE EVENING HOURS.  ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT TIME FOR THE
SEVERE THUNDERSTORM ACTIVITY WILL BE FROM 1 PM UNTIL 9 PM.

AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT DURING THE MORNING
HOURS AS WELL...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WITH HOT AND HUMID CONDITIONS TO CONTINUE. ALTHOUGH TEMPERATURES
ARE EXPECTED TO DROP SLIGHTLY...HEAT INDEX VALUES MAY BE HIGH
ENOUGH TO WARRANT ADVISORIES TO BE EXTENDED INTO TUESDAY AND EVEN
WEDNESDAY...BUT CONFIDENCE IS LOWER AS WE MOVE TOWARD MID WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON IF THE COVERAGE OF SEVERE WEATHER INCREASES.

In the hours before

Special weather statement, Jul 2, 7:44 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 AM CDT MON JUL 2 2012

ALZ024-021330-
JEFFERSON AL-
744 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON COUNTY UNTIL
830 AM CDT...

AT 740 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WEST JEFFERSON...OR 6 MILES SOUTHEAST OF DORA...
MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GARDENDALE...
  HUEYTOWN...
  FULTONDALE...
  GRAYSVILLE...
  CARDIFF...

&&

LAT...LON 3371 8671 3339 8700 3361 8715 3363 8714
      3363 8710 3366 8709 3366 8706 3368 8706
      3369 8704 3372 8704 3379 8700
TIME...MOT...LOC 1244Z 308DEG 14KT 3365 8702

27
Special weather statement, Jul 2, 8:05 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 AM CDT MON JUL 2 2012

ALZ014-015-021345-
WALKER AL-WINSTON AL-
805 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WINSTON AND NORTHERN
WALKER COUNTIES UNTIL 845 AM CDT...

AT 801 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NAUVOO...OR NEAR CARBON HILL...MOVING EAST AT 15
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  POPLAR SPRINGS...
  MCDOWELL CAMP GROUNDS...
  CURRY...
  LAKE SHORE...
  FALLS CITY...

&&

LAT...LON 3407 8717 3391 8713 3387 8753 3388 8761
      3402 8761
TIME...MOT...LOC 1306Z 259DEG 15KT 3395 8747

27
Special weather statement, Jul 2, 9:01 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
901 AM CDT MON JUL 2 2012

ALZ014-021445-
WINSTON AL-
901 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WINSTON COUNTY UNTIL 945
AM CDT...

AT 901 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ASHRIDGE...OR 7 MILES EAST OF HALEYVILLE...MOVING
EAST AT 20 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MORELAND...
  BRUSHY LAKE...
  INMANFIELD...
  SARDIS...
  ROCK CREEK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3430 8711 3430 8710 3422 8711 3417 8754
      3431 8759
TIME...MOT...LOC 1401Z 253DEG 16KT 3428 8747

27
Local storm report, Jul 2, 10:00 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 AM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             GEIGER                  32.87N 88.31W
07/01/2012  E1.00 INCH       SUMTER             AL   PUBLIC

            QUARTER SIZED HAIL REPORTED IN GEIGER. CORRECTED FOR
            TIME.

0345 PM     HAIL             ENE FOSTERS CROSS ROADS 33.42N 85.55W
07/01/2012  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED AT THE INTERSECTION OF COUNTY
            ROAD 82 AND HIGHWAY 431 IN MORRISON CROSSROADS.

0354 PM     HAIL             WNW PENTON              33.01N 85.47W
07/01/2012  E1.00 INCH       CHAMBERS           AL   CO-OP OBSERVER

            QUARTER SIZED HAIL REPORTED ON HIGHWAY 77.

0414 PM     HAIL             LINEVILLE               33.31N 85.75W
07/01/2012  E0.88 INCH       CLAY               AL   TRAINED SPOTTER

0414 PM     HAIL             5 NNW FOSTERS CROSS ROA 33.48N 85.59W
07/01/2012  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED ON HIGHWAY 431 JUST SOUTH OF
            THE CLEBURNE COUNTY LINE.

0420 PM     HAIL             HOMEWOOD                33.46N 86.81W
07/01/2012  E1.00 INCH       JEFFERSON          AL   PUBLIC

0440 PM     HAIL             VALLEY                  32.82N 85.18W
07/01/2012  E1.75 INCH       CHAMBERS           AL   TRAINED SPOTTER

            REPORTED IN THE VALLEY AND LANETT COMMUNITIES.

0445 PM     HAIL             OXFORD                  33.60N 85.83W
07/01/2012  E0.88 INCH       CALHOUN            AL   PUBLIC

            REPORTED NEAR THE INTERSECTION OF QUINTARD AVE AND HWY
            202. SEVERAL LARGE TREE LIMBS ALSO REPORTED DOWN IN THE
            SAME AREA.

0447 PM     HAIL             LANETT                  32.87N 85.21W
07/01/2012  E2.00 INCH       CHAMBERS           AL   PUBLIC

0450 PM     HAIL             3 SE ANNISTON           33.63N 85.79W
07/01/2012  E1.00 INCH       CALHOUN            AL   PUBLIC

            REPORTED IN THE GOLDEN SPRINGS COMMUNITY.

0500 PM     TSTM WND DMG     ANNISTON                33.66N 85.81W
07/01/2012                   CALHOUN            AL   PUBLIC

            TREES AND POWERLINES DOWN ALONG LEIGHTON AVE IN DOWNTOWN.
            TIME ESTIMATED FROM RADAR.

0500 PM     TSTM WND DMG     ANNISTON                33.66N 85.81W
07/01/2012                   CALHOUN            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AROUND THE CITY.

0508 PM     HAIL             4 SSE ANNISTON          33.61N 85.79W
07/01/2012  E1.00 INCH       CALHOUN            AL   TRAINED SPOTTER

            REPORTED NEAR THE OXFORD EXCHANGE.

0508 PM     HAIL             ANNISTON                33.66N 85.81W
07/01/2012  E0.88 INCH       CALHOUN            AL   PUBLIC

            NICKEL SIZE HAIL STILL FALLING IN ANNISTON.

0514 PM     TSTM WND DMG     PIEDMONT                33.93N 85.62W
07/01/2012                   CALHOUN            AL   PUBLIC

            APPROXIMATELY A DOZEN LARGE TREES DOWN ALONG HWY 278 IN
            THE PIEDMONT AREA.

0520 PM     TSTM WND DMG     4 SSE BALL FLAT         33.96N 85.71W
07/01/2012                   CALHOUN            AL   EMERGENCY MNGR

            TREES DOWN COMPLETELY BLOCKING PIEDMONT-GADSDEN HWY
            BETWEEN ROY WEBB AND BENEFIELD RD. FINAL CORRECTION FOR
            TIME. TIME ESTIMATED FROM RADAR.

0520 PM     HAIL             5 S HAYDEN              33.85N 86.75W
07/01/2012  E1.75 INCH       BLOUNT             AL   BROADCAST MEDIA

0520 PM     HAIL             4 WNW PIEDMONT          33.95N 85.68W
07/01/2012  E1.00 INCH       CALHOUN            AL   PUBLIC

            REPORTED ALONG KIMBERLY ROAD.

0533 PM     TSTM WND DMG     7 W DOUBLE SPRINGS      34.15N 87.53W
07/01/2012                   WINSTON            AL   911 CALL CENTER

            TREES DOWN ON HWY 278 BETWEEN DOUBLE SPRINGS AND NATURAL
            BRIDGE

0539 PM     HAIL             ODENVILLE               33.69N 86.40W
07/01/2012  E1.00 INCH       ST. CLAIR          AL   TRAINED SPOTTER

0543 PM     HAIL             1 NE ODENVILLE          33.70N 86.39W
07/01/2012  E1.75 INCH       ST. CLAIR          AL   TRAINED SPOTTER

0546 PM     TSTM WND DMG     5 W PIEDMONT            33.93N 85.70W
07/01/2012                   CALHOUN            AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN AT 1148 OLD PIEDMONT GADSDEN
            HWY OR COUNTY ROAD 66

0550 PM     HAIL             3 N PELL CITY           33.60N 86.27W
07/01/2012  E1.00 INCH       ST. CLAIR          AL   BROADCAST MEDIA

0555 PM     HAIL             CEDAR BLUFF             34.22N 85.60W
07/01/2012  E0.88 INCH       CHEROKEE           AL   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL REPORTED IN CEDAR BLUFF.

0600 PM     HAIL             CLANTON                 32.84N 86.63W
07/01/2012  E0.25 INCH       CHILTON            AL   PUBLIC

0605 PM     HAIL             CEDAR BLUFF             34.22N 85.60W
07/01/2012  E1.00 INCH       CHEROKEE           AL   PUBLIC

0620 PM     TSTM WND DMG     1 E CEDAR BLUFF         34.22N 85.57W
07/01/2012                   CHEROKEE           AL   EMERGENCY MNGR

            TREE DOWN ACROSS COUNTY ROAD 131 JUST OFF HWY 9.

0627 PM     TSTM WND DMG     1 NW OXFORD             33.61N 85.84W
07/01/2012                   CALHOUN            AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN AT 712 MARTIN LUTHER KING DRIVE

0628 PM     TSTM WND DMG     1 SW KEENER             34.15N 85.96W
07/01/2012                   ETOWAH             AL   911 CALL CENTER

            MOBILE HOME DAMAGED AND OUTBUILDING BLOWN AWAY ALONG
            LITTLE WILLS ROAD NEAR KEENER. TREE ALSO REPORTED DOWN ON
            KEENER COMMUNITY CENTER. TIME ESTIMATED FROM RADAR.
            CORRECTED FOR TIME.

0630 PM     TSTM WND DMG     2 W SLACKLAND           34.13N 85.87W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN BLOCKING THE ROAD AT THE INTERSECTION OF OWLS
            HOLLOW RD AND SPRING AVE. TIME ESTIMATED FROM RADAR.

0630 PM     TSTM WND DMG     5 WSW TABOR ROAD        34.17N 85.94W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREE DOWN ACROSS HWY 11 ABOUT ONE MILE NORTH OF KEENER.
            CORRECTED FOR TIME.

0635 PM     TSTM WND DMG     3 NNW ANDERSON          34.11N 85.95W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREE DOWN ACROSS TABOR ROAD JUST SOUTH OF MT PISGAH
            CEMETARY.

0635 PM     TSTM WND GST     BLACK CREEK             34.17N 85.90W
07/01/2012  E70.00 MPH       ETOWAH             AL   TRAINED SPOTTER

            WIND GUST OF 70 MPH REPORTED IN THE BLACK CREEK AREA

            ALONG WITH NICKEL SIZE HAIL. POWER OUTAGES ALSO REPORTED.

0640 PM     TSTM WND DMG     4 SW TABOR ROAD         34.15N 85.92W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ALONG TABOR ROAD NEAR TABOR
            BAPTIST CHURCH.

0706 PM     TSTM WND DMG     2 SSW SLACKLAND         34.10N 85.84W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN ALONG CROFT FERRY ROAD. TIME ESTIMATED.

0720 PM     TSTM WND DMG     2 S SLACKLAND           34.10N 85.82W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            POWER LINES DOWN AND POWER POLE SNAPPED ALONG CRUMP ROAD
            NEAR BALLPLAY.

0550 AM     TSTM WND DMG     1 NE RAGLAND            33.75N 86.14W
07/02/2012                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES DOWN ABOUT 1 MILE NE OF RAGLAND ON MACEDONIA ROAD

0629 AM     TSTM WND DMG     3 SW OHATCHEE           33.75N 86.06W
07/02/2012                   CALHOUN            AL   EMERGENCY MNGR

            TREES DOWN ON LOST CREEK ROAD NEAR THE CALHOUN AND ST
            CLAIR COUNTY LINE. TIME OF EVENT BASED ON RADAR.

&&

KLAWS
Local storm report, Jul 2, 10:44 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 AM CDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             NW BULL CITY            33.42N 87.26W
07/01/2012  E1.00 INCH       TUSCALOOSA         AL   PUBLIC

            AT BETTY HILL GROCERY.

&&

AG
Special weather statement, Jul 2, 10:46 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1046 AM CDT MON JUL 2 2012

ALZ033-021630-
PERRY AL-
1046 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY COUNTY UNTIL 1130
AM CDT...

AT 1043 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MARION...MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MARION...
  JUDSON COLLEGE...
  SPROTT...
  RADFORD...
  HAMBURG...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3267 8740 3275 8727 3259 8705 3257 8708
      3256 8708 3249 8719 3248 8730
TIME...MOT...LOC 1546Z 323DEG 7KT 3267 8731

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:02 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah43 min
Jul 1, 7:44 PM CDTSpecial Weather StatementBMXCherokee46 min
Jul 1, 10:31 PM CDTSpecial Weather StatementBMXRussell44 min
Jul 1, 11:21 PM CDTSpecial Weather StatementBMXBarbour39 min
Jul 2, 12:00 AM CDTSpecial Weather StatementBMXBarbour30 min
Jul 2, 12:29 AM CDTSpecial Weather StatementBMXBarbour, Pike46 min
Jul 2, 1:34 AM CDTSpecial Weather StatementBMXBarbour26 min
Jul 2, 1:58 AM CDTSpecial Weather StatementBMXBarbour62 min
Jul 2, 2:48 AM CDTSpecial Weather StatementBMXBullock42 min
Jul 2, 3:34 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Montgomery, Pike3 hr
Jul 2, 3:39 AM CDTSpecial Weather StatementBMXBullock51 min
Jul 2, 3:47 AM CDTSpecial Weather StatementBMXClay28 min
Jul 2, 4:15 AM CDTSpecial Weather StatementBMXClay45 min
Jul 2, 4:59 AM CDTSpecial Weather StatementBMXRandolph, St. Clair61 min
Jul 2, 5:28 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
Jul 2, 5:34 AM CDTSevere Thunderstorm WarningBMXSt. Clair26 min
Jul 2, 5:52 AM CDTSpecial Weather StatementBMXChambers53 min
Jul 2, 5:54 AM CDTSpecial Weather StatementBMXCleburne36 min
Jul 2, 6:00 AM CDTSevere Thunderstorm WarningBMXCalhoun, Etowah, St. Clair30 min
Jul 2, 6:37 AM CDTSpecial Weather StatementBMXJefferson23 min
Jul 2, 7:04 AM CDTSpecial Weather StatementBMXWalker41 min
Jul 2, 7:10 AM CDTSpecial Weather StatementBMXJefferson50 min
Jul 2, 7:18 AM CDTSevere Thunderstorm WarningBMXJefferson, Walker27 min
Jul 2, 7:35 AM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jul 2, 7:44 AM CDTSpecial Weather StatementBMXJefferson46 min
Jul 2, 8:05 AM CDTSpecial Weather StatementBMXWinston40 min
Jul 2, 8:32 AM CDTAreal Flood AdvisoryBMXWalker3 hr
Jul 2, 9:01 AM CDTSpecial Weather StatementBMXWinston44 min
Jul 2, 9:24 AM CDTAreal Flood AdvisoryBMXWinston3 hr
Jul 2, 10:46 AM CDTSpecial Weather StatementBMXPerry44 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.